Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 105, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 26, 2011, 4:10 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2011, 4:10 AM EDT (08:10 UTC)
- Expired
- Oct 26, 2011, 3:38 PM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
721 WHUS71 KBOX 260810 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 AM EDT WED OCT 26 2011 ANZ255-256-261615- /O.EXP.KBOX.SC.Y.0104.000000T0000Z-111026T0800Z/ /O.NEW.KBOX.SC.Y.0105.111026T0810Z-111027T0800Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH AFTERNOON GUSTS UP TO 25 KT. SEAS BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-251-260915- /O.EXP.KBOX.SC.Y.0104.000000T0000Z-111026T0800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 410 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE DIMINISHED ACROSS THE WATERS. $$ ANZ250-254-261300- /O.CON.KBOX.SC.Y.0104.000000T0000Z-111026T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 410 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
241 WHUS71 KBOX 261253 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 853 AM EDT WED OCT 26 2011 ANZ250-254-261400- /O.EXP.KBOX.SC.Y.0104.000000T0000Z-111026T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 853 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... SEAS HAVE PRETTY MUCH SUBSIDED BELOW 5 FEET. THEREFORE...THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM. $$ ANZ255-256-262100- /O.CON.KBOX.SC.Y.0105.000000T0000Z-111027T0800Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 853 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS BUILDING 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
365 WHUS71 KBOX 261938 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT WED OCT 26 2011 ANZ255-256-270345- /O.CAN.KBOX.SC.Y.0105.000000T0000Z-111027T0800Z/ /O.NEW.KBOX.SC.Y.0106.111027T1200Z-111028T0000Z/ /O.NEW.KBOX.GL.A.0019.111028T0000Z-111028T0800Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 338 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS BUILDING 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ254-270345- /O.NEW.KBOX.SC.Y.0106.111027T1200Z-111028T0000Z/ /O.NEW.KBOX.GL.A.0019.111028T0000Z-111028T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 338 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. * WINDS AND SEAS...NORTHEAST WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS BUILDING 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232>235-237-270345- /O.NEW.KBOX.SC.Y.0106.111027T1200Z-111028T0000Z/ /O.NEW.KBOX.GL.A.0019.111028T0000Z-111028T0800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 338 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. * WINDS AND SEAS...NORTH WINDS INCREASING TO 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS BUILDING 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ250-251-270345- /O.NEW.KBOX.SC.Y.0106.111027T1200Z-111028T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 338 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 8 AM EDT FRIDAY. * WINDS AND SEAS...NORTH WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS BUILDING 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-231-236-270345- /O.NEW.KBOX.SC.Y.0106.111027T1200Z-111028T0800Z/ BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- 338 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 4 AM EDT FRIDAY. * WINDS AND SEAS...NORTH WINDS INCREASING TO 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS BUILDING 3 TO 5 FEET...BUT REMAINING BETWEEN 1 AND 2 FEET IN BOSTON HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:56 AM EDT, 14 minutes earlier.
Area forecast discussion, Oct 26, 3:56 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT WED OCT 26 2011
.SYNOPSIS...
LOW PRESSURE MOVES ACROSS SOUTHERN NEW ENGLAND LATE TODAY WITH
PERIODS OF LIGHT RAIN DEVELOPING. THE LOW WILL LEAVE A COLD FRONT
STALLED SOUTH OF NEW ENGLAND TONIGHT. A SECOND LOW TRAVELING
ALONG THE STALLED FRONT WILL BRING ADDITIONAL PERIODS OF
PRECIPITATION THU/THU NIGHT AND THEN AGAIN POSSIBLY OVER THE
WEEKEND. THE ATMOSPHERE MAY BE COLD ENOUGH OVER INTERIOR SOUTHERN
NEW ENGLAND FOR SNOW OR A MIX OF RAIN AND SNOW THURSDAY EVENING
AND AGAIN OVER THE WEEKEND...ESPECIALLY ACROSS THE HIGHER TERRAIN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE OVER THE REGION SUPPRESSES SOUTH AS THE UPPER FLOW
BECOMES ZONAL ACROSS THE EASTERN 2/3 OF THE NATION. SURFACE LOW
PRESSURE OVER THE GREAT LAKES MOVES EAST IN THIS FLOW...MOTIVATED
BY A COUPLE OF 110 KNOT JETS...AND GRADUALLY SHIFTS SOUTH TOWARD
THE SOUTH NEW ENGLAND COAST.
THE SURFACE LOW IS ACCOMPANIED BY A 50 KNOT WEST JET AT 850 MB. AS
THE JET MOVES EAST...IT DIMINISHES BUT STILL PROVIDES A PERIOD OF
15 TO 30 MB/HOUR ISENTROPIC LIFT OVER NEW ENGLAND BEFORE
DIMINISHING. COINCIDENT PROBLEM IS THAT THE MODELS SHOW MOST OF
THIS LIFT IN RATHER DRY AIR...MOS DEWPOINT DEPRESSIONS ARE
FORECAST AT 12-15F TODAY. STRONGEST ISENTROPIC LIFT IS INDICATED
DURING THE LATE AFTERNOON/EVENING AS THE SURFACE LOW MOVES PAST.
PUTTING ALL OF THIS TOGETHER...THE FORECAST EXPECTS SPRINKLES/LIGHT
SHOWERS WITH SEVERAL HOURS OF DRY WEATHER.
CLOUDS AND A SMALL MIXING DEPTH POINT TO TEMPS COOLER THAN FULL
POTENTIAL. FORECAST TEMPS ARE FROM A BLEND OF MOS...FAVORING THE
COOLER BIAS CORRECTED VALUES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
REMAINS OF WEAK SURFACE WAVE MOVE TO THE EAST. TRAILING FRONT WILL
BE PARALLEL TO THE UPPER FLOW AND THUS STALL JUST SOUTH OF NEW
ENGLAND. THE BULK OF THE LIGHT RAIN SHOULD MOVE OFF TO THE EAST
EARLY NIGHT. BUT THE NEARBY STALLED FRONT MAY MAINTAIN SOME LOW
LEVEL CONVERGENCE...SO WE KEPT CHANCE POPS OVER THE REGION FOR THE
NIGHT.
OF NOTE...THE GFS AND ECMWF...THE FORMER MORE THAN THE
LATTER...DEVELOP A NORTHERLY AGEOSTROPHIC FLOW AT 850 MB AND 925
MB OVERNIGHT. THIS WOULD POINT TO COOL TEMPS TONIGHT...AND A
TIGHTENING OF THE THERMAL GRADIENT NORTH OF THE STALLED FRONT.
CONTINUED FAVORING A BLEND OF BIAS CORRECTED MOS.
THURSDAY...
UPPER TROUGH FROM THE NORTHERN PLAINS SWINGS OVER THE GREAT LAKES BY
LATE THURSDAY...LED BY A 130 KNOT JET PROVIDING UPPER VENTING OVER
SOUTHERN NEW ENGLAND. THIS DEVELOPS A NEW LOW PRESSURE WAVE ALONG THE
STALLED FRONT TO OUR SOUTH...WHILE COLDER AIR DRAINS INTO INTERIOR NEW
ENGLAND ON NORTH TO NORTHEAST WINDS. THIS DRAINAGE WILL BRING A
STRONG TEMPERATURE RANGE ACROSS SOUTHERN NEW ENGLAND WITH WARMER
TEMPS ALONG THE SOUTH COAST.
00Z NAM AND GFS BOTH SHOW STRONG ISENTROPIC LIFT MOVING IN FROM
THE SOUTHWEST THURSDAY MORNING WITH 10-20 MB/HOUR LIFT IN A DEEP
SATURATED COLUMN. THIS ALONG WITH THE UPPER VENTING SHOULD SUPPORT
WIDESPREAD PCPN. WE USED A MODIFIED BLEND OF 21Z SREF AND 00Z
GMOS TO CREATE THE POP GRIDS.
NAM AND GFS ALSO AGREE ON STRONG FRONTOGENETIC FORCING MOVING
THROUGH SOUTHERN NEW ENGLAND AROUND 00Z. IT IS ABOUT THIS TIME
THAT THE SURFACE LOW PASSES TO OUR SOUTH AND DRAWS COLDER AIR
SOUTH. 1000-850 MB THICKNESSES FALL BELOW 1300 METERS IN THIS
AREA OF LIFT...WITH DEEPER 1000-500 MB THICKNESSES EITHER SIDE OF
5400 METERS. WHILE ALL THIS IS HAPPENING...THE SUN WILL BE
SETTING. PUT IT ALL TOGETHER AND IT SUGGESTS THE RAIN WILL CHANGE
TO SNOW IN AT LEAST SOME OF OUR FORECAST AREA TOWARD 00Z. SOUTHERN
NH AND NORTHWEST MASSACHUSETTS WOULD BE MOST LIKELY...ESPECIALLY
IN THE HIGHER ELEVATIONS.
BASED ON BUFKIT SOUNDINGS FOR THURSDAY EVENING...THE FAVORED
ELEVATIONS FOR ACCUMULATION WOULD BE AT OR ABOVE 1000 FEET IN
SOUTHERN NH CLIMBING TO 2000 FEET OVER NORTHERN CONNECTICUT.
FARTHER SOUTH AND EAST...THE NORTH-NORTHEAST WINDS OFF
MASSACHUSETTS BAY AND ITS 58F WATER TEMPS SHOULD KEEP THE BOS-PVD
COASTAL PLAIN AS RAIN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
*** ACTIVE WEATHER PATTERN THIS PERIOD WITH THE POTENTIAL FOR
ACCUMULATING SNOWFALL LATE THU/THU NIGHT IN THE HIGHER TERRAIN...
THEN LOW PROBABILITY OF A SECOND STORM THIS WEEKEND ***
OVERVIEW AND MODEL PREFERENCES...
GUIDANCE REMAINS IN GOOD AGREEMENT ON THE TIMING AND SYNOPTIC
STRUCTURE OF UPPER LVL TROF/SFC LOW MOVING ALONG STALLED
BAROCLINIC ZONE S OF SNE AT THE BEGINNING OF THE LONG TERM. WHILE
THEIR IS GOOD AGREEMENT IN THE PATTERN...THE THERMAL STRUCTURE
REMAINS SOMEWHAT IN QUESTION ATTM. STILL APPEARS THAT NAM REMAINS
TOO COLD IN THE LLVLS...ALTHOUGH IT HAS ADJUSTED FOR THE 00Z RUN
AND LEANS CLOSER TO THE GFS SOLN. GIVEN THIS...WILL STILL LEAN
TOWARDS ECMWF/GFS TO HELP DEFINE P-TYPE FOR THIS EVENT. THE BRISK
AND FAST MOVING WAVE SHOULD PUSH E OF SNE BY EARLY MORNING
FRI...SO EXPECTING MOST PRECIP TO FINISH BY THIS POINT...WITH A
FAIRLY STRONG /BY OCT STANDARDS/ 1020+ HIGH PRES DRAWING COOL
AIRMASS OVER THE REGION FRI INTO EARLY SAT.
THE WEEKEND SYSTEM IS STILL A BIT OF A QUESTION MARK ATTM AS
THERE ARE MAJOR DIFFERENCES IN THE SYNOPTIC STRUCTURE AND THE
THERMAL PROFILE BETWEEN ALMOST ALL MEMBERS OF THE LONG TERM
GUIDANCE SUITE. HOWEVER...WITH 00Z OPNL GFS JUST COMING IN FOR
THIS PERIOD THERE IS A TREND TOWARD THE CLOSER ECMWF SOLN. IN
ESSENCE...ALTHOUGH STILL OUTSIDE THE BENCHMARK...THE NEW GFS IS
MUCH CLOSER TO THE ECMWF THAN PREVIOUS RUNS. SHOULD THIS BECOME
THE TREND /AND THE ECMWF HAS BEEN FAIRLY CONSISTENT WITH THIS
FEATURE FOR WHAT ITS WORTH/ IMPACTS COULD INDEED BE GREATER THAN
PREVIOUS FCSTS. ATTM...WILL NOT GO WITH ECMWF FULL STOP AS
SATELLITE NOT CURRENTLY SAMPLING THE TROF THAT WOULD SPAWN IT.
LIKELY LEAN TOWARD A BLEND WITH FOCUS ON ERN SNE WHICH WOULD HAVE
THE BEST CHANCE OF SEEING THE GREATEST IMPACT. GIVEN THAT THIS
FEATURE IS FAST MOVING...BY LATE SUN THE EFFECTS SHOULD HAVE MOVED
WELL OFFSHORE WITH A SECOND COOL AND STRONG /AROUND 1025-1030 HPA/
HIGH PRES WILL BUILD IN INTO NEXT WEEK WITH COOL AND DRY
CONDITIONS.
DETAILS...
THU NIGHT...
OPEN WAVE PUSHING QUICKLY NE WILL CONTINUE TO INITIATE
CYCLOGENESIS ALONG STALLED BAROCLINIC ZONE S OF SNE THROUGH THE
OVERNIGHT HOURS. THE LOW IS CURRENTLY PROGGED TO PASS JUST S OF
THE S SHORE WITH CLASSIC DEFORMATION BANDING AND WEAK TROWAL
SCENARIO ALONG NRN PERIPHERY OF THE LOW. ISENTROPIC LIFT IS STRONG
AS A RESULT AND THE ELY FLOW WILL CONTINUE TO PULL MARINE MOISTURE
OVER THE REGION AS THE LOW PASSES. PREVIOUS FCST SUGGESTS QPF
AROUND AN INCH BY SYSTEM END...AND THIS LOOKS QUITE REASONABLE
GIVEN THE SETUP.
THE PRIMARY ISSUE WITH THIS SYSTEM WILL BE P-TYPE...GIVEN H85
TEMPS AROUND -5C AND H92 TEMPS DROPPING FROM 0 TO -3C FROM 00Z TO
06Z IN NW MA AND SRN NH SUGGESTED BY GFS/ECMWF...SUSPECT
ESPECIALLY REGIONS OF HIGHER TERRAIN TO HAVE ALREADY TURNED OVER
TO -SN BY THE EVENING HOURS. THE RA/SN LINE WILL GRADUALLY PUSH S
AND E WITH TIME AS THE UPPER TROF PIVOTS AND JUST TOUCHES NRN
PORTIONS OF SNE DURING THIS PERIOD AND COOLER AIR IS DRAWN IN ON
THE BACK SIDE OF THE EXITING LOW PRES. HOWEVER...ESPECIALLY S AND
E OF ORH MARINE INFLUENCE UNDER ELY FLOW WILL LIKELY BE TOO WARM
TO SEE A CHANGE OVER...SO NO ACCUM IS EXPECTED THERE.
FRI INTO SAT AFTERNOON...
LOW PRES EXITS RAPIDLY TO THE E EARLY FRI MORNING...SO FEEL THAT
COOL DRY AIR WILL QUICKLY WORK ITS WAY OVER THE REGION WITH
CLEARING SKIES. HIGH PRES ASSOCIATED WITH THIS COOL AIRMASS
IS...AS MENTIONED BEFORE...QUITE STRONG FOR THIS TIME OF YEAR...SO
FEEL THAT SUBSIDENCE GENERATED BY THIS FEATURE WILL BE ROBUST TO
ALLOW FOR MOSTLY CLEAR CONDITIONS MUCH OF FRI AND FRI NIGHT. THE
HIGH LOOKS TO CREST OVER THE REGION DURING THE OVERNIGHT HOURS AND
WITH H92 TEMPS BETWEEN 0C TO +1C AN INVERSION COULD ALLOW TEMPS TO
DROP BELOW FREEZING OVER MUCH OF THE REGION THAT NIGHT WITH RAD
COOLING. DRY CONDITIONS PERSIST...ALTHOUGH WITH SOME CLOUDS
BEGINNING TO STREAM OVER DURING MUCH OF THE DAY SAT.
LATE SAT INTO SUN MORNING...
MODELS STILL SUGGESTING POTENTIAL IMPACTS FROM A COASTAL SYSTEM
DURING THIS PERIOD. AS MENTIONED IN THE MODEL DISCUSSION
ABOVE...THERE CURRENT OPNL GFS HAS NOW ADJUSTED CLOSER TO THE MORE
CONSISTENT /AND BIGGEST IMPACT PRODUCING/ ECMWF. WHILE THE GFS AND
GEFS MEAN STILL PUSH THE LOW PRES E OF THE BENCHMARK...THIS
CURRENT RUN IS CLOSER. WILL ADJUST FCST TOWARD THE ECMWF
SOLN...BUT NOT GO FULL STOP ATTM GIVEN THERE IS SOME ISSUES STILL
YET TO BE RESOLVED. IN EITHER CASE...IT IS ERN SNE THAT MAY SEE
GREATEST POTENTIAL IMPACTS FROM THIS FEATURE...SO WILL STILL
HIGHLIGHT THIS AREA. CURRENT THERMAL PROFILES SUGGEST THAT MORE OF
THE AREA MAY SEE MEASURABLE -SN FROM THIS SYSTEM...ALTHOUGH S AND
E PORTIONS OF THE FA WOULD LIKELY REMAIN ALL RAIN. THERE ALSO
EXISTS THE POTENTIAL FOR STRONG NE WINDS WITH THIS SYSTEM SHOULD
IT MAKE A CLOSE PASS...SEE THE COASTAL FLOOD SECTION BELOW FOR A
BIT MORE INFORMATION ON ANOTHER POTENTIAL IMPACT. STILL WOULD LIKE
TO HIGHLIGHT THAT THIS REMAINS A LOW CONFIDENCE FCST...AND AS SUCH
WILL CONTINUE WITH ONLY HIGH CHANCE POPS AT BEST.
SUN INTO EARLY NEXT WORK WEEK...
EXITING STRONG SFC LOW WILL COMBINE WITH SEASONABLY STRONG HIGH
PRES BUILDING IN FROM THE W TO CREATE COOL BRISK FLOW...USHERING
IN COOL AIRMASS FOR LATE OCT. DRY CONDITIONS WILL PREVAIL...BUT
TEMPS MAY REMAIN BELOW NORMALS.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...
VFR MUCH OF THE DAY. CLOUD BASES WILL LOWER FROM 8000-10000 FEET
THIS MORNING TO AROUND 4000 FEET THIS AFTERNOON. SOME
SHOWERS...ESPECIALLY MID TO LATE AFTERNOON...MAY BRING VSBYS TO
MVFR LEVELS. HIGH CONFIDENCE.
TONIGHT...
CLOUDS THROUGH THE NIGHT WITH CEILINGS LOWERING FROM VFR TO MVFR
ESPECIALLY SOUTH OF A BOS-ORH-BAF LINE. MODERATE TO HIGH
CONFIDENCE.
THURSDAY...
MIXED MVFR/IFR IN RAIN/SHOWERS THROUGH THE DAY. RAIN SHOULD MIX OR
CHANGE TO SNOW OVER NORTHWEST MASS AND SOUTHWEST NH...ESPECIALLY
OVER THE HIGHER TERRAIN. MODERATE CONFIDENCE.
KBOS TERMINAL...
VFR TODAY WITH CEILINGS LOWERING TO AROUND 4000 FEET. OCCASIONAL 4
MILE VSBYS IN RAIN SHOWERS MAINLY LATE IN THE DAY. CONDITIONS
LOWER TO MVFR TONIGHT WITH MIXED MVFR/IFR IN RAIN/SHOWERS ON
THURSDAY.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT...
MODERATE CONFIDENCE MIX OF IFR/MVFR GRADUALLY LIFTING TO VFR LATE.
LOW PRES WILL BE EXITING TO THE E WITH TIME AND -SHRA/-SHSN WILL
DIMINISH DURING THE OVERNIGHT HOURS. BEST CHANCE FOR MVFR/IFR IN
THESE SHOWERS.
FRIDAY INTO SATURDAY AFTERNOON...
HIGH CONFIDENCE VFR WITH HIGH PRESSURE BUILDING OVER THE REGION.
LATE SATURDAY INTO EARLY SUNDAY...
LOW CONFIDENCE. A COASTAL STORM MAY IMPACT THE REGION WITH
IFR/MVFR. HOWEVER...THERE IS A LARGE DISCREPANCY ON WHERE THE
TRACK OF THE STORM WILL BE WHICH WILL HAVE IMPACTS ON THE FINAL
CATEGORIES AND WINDS.
LATTER PART OF THE DAY SUNDAY...
COASTAL STORM WILL BE SHIFTING E WITH TIME REGARDLESS OF ITS FINAL
TRACK. THEREFORE...IF IFR/MVFR THE TREND WILL BE TO LIFT TO VFR
WITH TIME.
&&
.MARINE...
TODAY...
WIND AND SEAS CONTINUE TO DIMINISH TODAY AS HIGH PRESSURE OVERHEAD
MOVES TO THE EAST. WINDS AND SEAS WILL INCREASE AGAIN SOUTH OF RI
THIS AFTERNOON. LINGERING SMALL CRAFT ADVISORY THIS MORNING ON ALL
OUTER WATERS. SCA THEN CONTINUES THIS AFTERNOON ON THE SOUTHERN
OUTER WATERS.
TONIGHT...
COLD FRONT STALLS SOUTH OF THE WATERS. WINDS BECOME NORTHEAST
ACROSS THE COASTAL WATERS...BUT LESS THAN 15 KNOTS. SEAS OF 5
FEET OR HIGHER WILL LINGER OVER THE SOUTHERN OUTER WATERS.
THURSDAY...
LOW PRESSURE MOVES EAST ALONG THE STALLED FRONT. WINDS ACROSS THE
WATERS WILL INCREASE FROM THE NORTHEAST WITH FREQUENT GUSTS AROUND
25 KNOTS. SEAS WILL ALSO BUILD WITH 5-6 FOOT HEIGHTS OVER THE
OUTER WATERS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT...
GALES POSSIBLE OVER SOUTHERN WATERS AS LOW PRES EXITS TO THE E.
SEAS ABOVE 5 FT ACROSS ALL WATERS.
FRIDAY...SEAS GRADUALLY RESIDE TO BELOW 5 FT BY LATE DAY FRIDAY
ALTHOUGH A FEW WIND GUSTS MAY REACH 25 KT.
SATURDAY INTO SUNDAY...
LOW CONFIDENCE IN THE FORECAST FOR THIS PERIOD. A COASTAL STORM
MAY AFFECT THE WATERS DURING THIS PERIOD BUT UNCERTAIN ON THE
TRACK. IF THE STORM TRACKS CLOSER...NE WINDS MAY REACH GALES WITH
VERY ROUGH SEAS. IF THE STORM TRACKS FURTHER EAST...WINDS AND SEAS
MAY REMAIN MOSTLY BELOW SCA UNTIL SUNDAY AS WINDS TURN MORE
NW...AND MAY INCREASE TO SCA REGARDLESS OF THE TRACK.
&&
.TIDES/COASTAL FLOODING...
VERY HIGH ASTRONOMICAL TIDES COMING UP THURSDAY AND INTO THE
WEEKEND. THIS COMBINED WITH FRONTAL WAVE LIKELY PASSING SOUTH OF
NEW ENGLAND THURSDAY/THU NIGHT WITH INCREASING NE WINDS WILL
INCREASE THE RISK OF MINOR COASTAL FLOODING ACROSS THE EASTERN MA
SHORELINE. MEDIUM TO HIGH PROBABILITY OF MINOR COASTAL FLOODING
FOR SUCCESSIVE HIGH TIDE CYCLES FROM THURSDAY INTO FRIDAY AFTERNOON.
LOW PROB FOR LOW-END MODERATE COASTAL FLOODING.
POTENTIAL FOR MODERATE COASTAL FLOODING THIS WEEKEND WILL DEPEND ON
STORM TRACK WHICH IS HIGHLY UNCERTAIN AT THIS TIME. WILL CONTINUE
TO MONITOR STORM TRACK CLOSELY.
&&
.CLIMATE...
THE IDEA OF MEASURABLE SNOW IN THE FORECAST MAY GENERATE AN
EXCLAMATION POINT...BUT OCTOBER 27 IS NOT THE EARLIEST. THAT
DISTINCTION BELONGS TO OCTOBER 10 1979 AND OCTOBER 8 1988.
EARLIEST MEASURABLE SNOW
BOS ... 0.2 OCTOBER 10 1979
PVD ... 2.5 OCTOBER 10 1979
BDL ... 1.7 OCTOBER 10 1979
ORH ... 0.4 OCTOBER 8 1988
A 70-YEAR STUDY OF KEENE DATA PERFORMED IN THE MID 1990S SHOWED AN
EARLIEST DATE OF MEASURABLE SNOW DATE ON OCTOBER 13 1934.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
ANZ231>235-237-251.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR ANZ250-
254.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ255-256.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
TIDES/COASTAL FLOODING...STAFF
CLIMATE...WTBHazardous weather outlook, Oct 26, 4:03 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT WED OCT 26 2011 CTZ002>004-MAZ005-006-010>014-017-018-020-021-026-NHZ012-RIZ001>008- 270815- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>004-008-009-NHZ011-015-270815- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE PROBABILITY THAT WINTER WEATHER ADVISORIES MAY BE NEEDED FOR SNOWFALL LATE THURSDAY INTO THURSDAY NIGHT ESPECIALLY ACROSS HIGHER TERRAIN OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022>024-270815- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE TO HIGH PROBABILITY OF MINOR COASTAL FLOODING ALONG THE EASTERN MASSACHUSETTS SHORELINE DURING SUCCESSIVE HIGH TIDE CYCLES FROM THURSDAY INTO FRIDAY AFTERNOON. THERE IS THE POSSIBILITY OF COASTAL FLOODING AGAIN THIS WEEKEND...WHICH IS DEPENDENT ON THE FINAL TRACK OF A COASTAL STORM LATE SATURDAY INTO SUNDAY. SHOULD THE LOW TRACK CLOSER TO SHORE THERE IS THE CHANCE FOR MORE SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE CHANCE FOR A BRIEF PERIOD OF NORTHERLY GALE FORCE WINDS LATE THURSDAY NIGHT ESPECIALLY OVER THE SOUTHEASTERN WATERS. THERE IS A SECOND CHANCE FOR NORTHEASTERLY GALES SATURDAY INTO SATURDAY NIGHT IF A STORM TRACKS CLOSE TO THE COAST...BUT THIS IS A LOW CONFIDENCE FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:35 PM EDT | Coastal Flood Advisory | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 22 hr |
| Oct 26, 3:38 PM EDT | Gale Watch | BOX | 13 hr | |
| Oct 26, 3:38 PM EDT | Small Craft Advisory | BOX | 51 hr | |
| Oct 26, 3:41 PM EDT | Freeze Watch | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 24 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.